Alert archive / Ohio / Flash Flood Warnings in 2010

Flash Flood Warning 5, NWS Northern Indiana

May 31, 2010Defiance County, Henry County, Ohio

NWS Northern Indiana issued this flash flood warning at May 31, 2010, 3:49 PM EDT for Defiance County, Henry County, Ohio. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2010, 3:49 PM EDT (19:49 UTC)
Expired
May 31, 2010, 7:45 PM EDT
In force
4 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Defiance County, OH, Henry County, OH

The radar

The Northern Indiana radar (KIWX), 123 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 6:01 PM EDTFLASH FLOODDefiance, OHWATER OVER SEVERAL ROADS IN THE CITY...SOME VIADUCTS ARE FLOODED AND CLOSED OFF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 132 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
673 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WGUS53 KIWX 311949
FFWIWX
OHC039-069-312345-
/O.NEW.KIWX.FF.W.0005.100531T1949Z-100531T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EDT MON MAY 31 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN DEFIANCE COUNTY IN NORTHWEST OHIO
  HENRY COUNTY IN NORTHWEST OHIO

* UNTIL 745 PM EDT

* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM AN AREA OF THUNDERSTORMS NEAR DEFIANCE...
  MOVING NORTHEAST AT 15 MPH. RADAR ESTIMATES UPWARDS OF TWO INCH
  PER HOUR RAINFALL RATES OVER THE PAST HOUR. TOTAL RAINFALL AMOUNTS 
  OF 3 TO 5 INCHES ARE POSSIBLE IN THE WARNED AREA AS ADDITIONAL 
  STORMS CONTINUE TO MOVE REPEATEDLY ACROSS THE SAME AREA. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
  DEFIANCE...NAPOLEON...AYERSVILLE...INDEPENDENCE...PLEASANT 
  BEND...JEWELL...STANDLEY...NEW BAVARIA...FLORIDA...OKOLONA... 
  HOLGATE...RIDGEVILLE CORNERS...GALLUP...HAMLER...ELERY... 
  MALINTA...DESHLER...GRELTON...LIBERTY CENTER...MCCLURE...TEXAS AND 
  COLTON

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

LAT...LON 4117 8387 4116 8422 4119 8433 4120 8433
      4121 8444 4138 8448 4143 8437 4142 8434
      4144 8433 4149 8423 4149 8387

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at May 31, 1:38 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 31, 1:38 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
138 PM EDT MON MAY 31 2010

.AVIATION /18Z TAFS/...

CONVECTION TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON WITH
CONTINUED DESTABILIZATION AHEAD OF APPROACHING SURFACE COLD FRONT.
ONE LOOK AT THE EARLY AFTERNOON RADAR SUGGESTS HANDLING THE
SITUATION WITH A TSRA TEMPO GROUP. WILL DO SO AT BOTH TERMINALS
THROUGH 22Z AND COULD SEE THE NEED FOR MORE TSRA MENTION FOR AN
ADDITIONAL 1-2 HRS AT FWA GIVEN CURRENT SPEED OF THE APPROACHING
FRONT. WILL CARRY IFR VSBYS IN THE TSRAS AS THEY HAVE BEEN
ROBUST. SEVERE CONVECTION WILL BE POSSIBLE...BUT ISOLATED IN
NATURE.

THIS EVENING...CLEARING SKIES WILL GRADUALLY WORK IN FROM THE WEST
AND GIVEN THE WIDESPREAD RAINFALL OF THIS AFTERNOON COMBINED WITH
ONLY SLOW LLEVEL DRYING AND RELATIVELY LIGHT LLEVEL WINDS...EXPECT
FOG FORMATION TOWARDS DAYBREAK. WILL CARRY MVFR VSBYS AT THIS
POINT AND SEE HOW THE CONVECTION EVOLVES THIS AFTERNOON. IFR
CERTAINLY NOT OUT OF THE QUESTION...HOWEVER.

VFR DAY ON TAP FOR TUESDAY WITH JUST A FEW POP UP CU.

SOUTHWEST WINDS AROUND 10KTS AHEAD OF THE FRONT WILL SHIFT WEST-
NORTHWEST THIS EVENING 5-10KTS BEHIND THE FRONT BEFORE DIMINISHING
TO LIGHT/VARIABLE AFTER MIDNIGHT. EXPECT WESTERLY WINDS 5KTS AT
SBN ON TUESDAY WITH NORTHWEST WINDS 5KTS AT FWA.

&&

.PREV DISCUSSION... /ISSUED 1002 AM EDT MON MAY 31 2010/

UPDATE...

UPDATE TO TWEAK POPS GIVEN EVOLUTION OF CONVECTION IN POSITIVE
THETAE SURGE AHEAD OF APPROACHING COLD FRONT. THE TWO PRIMARY
CHANGES ARE 1-TO BETTER DELIMIT AREA OF SCT/NUMEROUS SHRA/TSRA
THIS MORNING FROM THE OFFICE NORTH AND EAST...AND THEN EXPAND
LIKELY POPS CWA-WIDE FOR THE AFTERNOON GIVEN SLOWER FRONTAL
ARRIVAL PER 14UTC OBS AND NEAR TERM RUC GUIDANCE WHICH SUGGESTS
ALL AREAS WILL LIKELY SEE ANOTHER BATCH OF STORMS THIS AFTERNOON.

NEAR TERM TEMP TRENDS WILL BE TRICKY GIVEN CONVECTIVE
IMPACTS...BUT OVERALL COULD END UP BEING A FEW DEGREES TOO LOW
OVER NORTHWESTERN AREAS GIVEN ADDITIONAL SUN AHEAD OF APPROACHING
FRONT.

UPDATED GRIDS/PRODUCTS ARE OUT.

PREV DISCUSSION... /ISSUED 702 AM EDT MON MAY 31 2010/

SHORT TERM...
STORM CLUSTER OVR CHICAGO EARLY THIS MORNING A LIKELY HARBINGER OF
THINGS TO COME BY AFTN W/APCH OF SFC FNTL BNDRY EXTENDING SWWD FM
POTENT SW TROUGH EJECTING EWD THROUGH SRN CANADA. ALTHOUGH SW PROGGED
TO DEAMPLIFY EWD INTO DOWNSTREAM FLATTENING MID LVL RIDGE...IT STILL
RETAINS SOME MEASURE OF MID LVL HGT FALLS ACRS NRN IN/SRN MI THIS
AFTN AND COMBINE THAT W/LIKELY MOD DESTABILIZATION OFFERS WHAT
SHLD BE FAIRLY WIDESPREAD CONVN SE HALF INVOF OF SFC BNDRY THROUGH
THE AFTN AND INTO EARLY EVENING. MBE VELOCITIES ARE QUITE SLOW
OWING TO WEAKNESS IN MID LVL FLW AND GIVEN DEGREE OF MID LVL MSTR
ADVTN OUT OF THE MID MS VALLEY OVERNIGHT SHLD SEE SOME PRETTY
HEFTY RAINFALL AMTS FOR SOME. IN ADDN...A LOW END RISK FOR A SVR
MULTICELL CLUSTER OR TWO AS EVIDENT W/IMPRESSIVE STORM OVR CHICAGO
THIS MORNING. OTHERWISE TEMP GRIDS TDA LOOK IDEAL W/A WARM AND
MUGGY DAY FOR MOST.

SFC BNDRY WILL WORK CLEAR SERN AREAS BY MID EVENING W/ROBUST DRYING
INTO TUE FOLLOWING IN BEHIND SFC RIDGING THAT QUICKLY BLDS EWD OUT
OF THE PLAINS. HWVR LTL CHG IN LL THERMAL RIDGE AND GIVEN DEGREE OF
INSOLATION XPCD WILL REORIENT TEMPS A BIT SW-NE AND STILL WELL ABV
NORMAL.

SFC RIDGE SHIFTS EWD OF CWA TUE NIGHT W/STG RTN FLW DVLPG IN
RESPONSE TO UPSTREAM SW OVR THE CNTRL ROCKIES THIS AM STEAMING EWD
IN PROGRESSIVE MID LVL FLW REGIME. TEMPTED TO ADD A POP MENTION AFT
MIDNIGHT PER FVRBL INCREASE IN LL MSTR FLUX/THETA-E ADVTN AHD OF
EJECTING SW WELL OUT INTO THE PLAINS BY THAT TIME. HWVR PLACEMENT OF
IMPLIED STORMS QUITE UNCERTAIN OWING TO LIKELY UPSCALE MCS DVLPMNT
UPSTREAM ANYWHERE FM ERN NE INTO SE MN. GFS BRINGS MCS EWD THROUGH
CNTRL LWR MI...LOCAL WRF INTO NE IL/SW MI AND NAM INTO ERN IL/WRN
IN. CERTAINLY PER FLAT PATTN ALOFT...QUICKER EWD ARRIVAL OF MCS XPCD
AND WILL TAKE A STAB AT IT NOW W/LOW CHC POP INTRODUCTION WRN
THIRD LATE.

LONG TERM...

WEDNESDAY THROUGH SUNDAY

POWERFUL UPPER FLOW ASSOCIATED WITH THE MASSIVE HEIGHT SINK OVER THE
NORTHERN PAC WILL SUPPORT A VERY ACTIVE START TO JUNE. FAST
LATITUDINAL FLOW WILL SUPPORT NUMEROUS EJECTING SMALL SCALE
DISTURBANCES WITH ONE LARGE MID LEVEL SHORT WAVE EXPECTED BY THE
LATTER PORTION OF THE PERIOD. COMPLICATED AND POORLY SAMPLED FLOW
OVER THE PAC SOURCE REGION COUPLED WITH POOR HANDLING OF THE EASTERN
CANADIAN NEG HEIGHT ANOMALY CONTINUES TO SUPPORT EXTREMELY POOR
MODEL PERFORMANCE AND CONTINUITY IN THE PERIOD. THIS IS SUPPORTING
WAVERING OF THE LL BAROCLINIC ZONE DEMARKING HIGH THETA-E AIR IN
ADDITION TO ADVECTING CONUS MID LEVEL BAROCLINIC WAVE
TRACK/SPEED/AND INTENSITY. THE OVERALL TREND THIS SPRING HAS BEEN
FOR A NORTHERN BIAS TO THE LL THETA-E GRADIENT...AND WILL CONTINUE
TO TREND TO DETERMINISTIC SOLUTIONS THAT FAVOR THIS SCENARIO. THE
ECMWF HAS BEEN THE MODEL OF CHOICE FOR SEVERAL FORECAST
PERIODS...BUT IT SEEMS IT TOO MAY BE TOO AGGRESSIVE WITH HEIGHT
FALLS AND COOLING IN THE GREAT LAKES BY THE END OF THE PERIOD AND
BEYOND. NOT TO MENTION GIVEN THE INCREASED LL INSTABILITY AND
SEASONAL BIAS TOWARD MCS SYSTEMS...HIRES MODEL SOLUTIONS BEYOND DAY
2 WILL BE UTILIZED VERY CAUTIOUSLY GIVEN CONVECTIVE FEEDBACK ISSUES
THAT BECOME PROBLEMATIC. A GOOD EXAMPLE OF THIS CAN BE SEEN IN THE
NAM12/S DAY 3 PROGS OVER THE MIDWEST. SIMILAR TO LAST NIGHT/S
FORECAST...ONLY SMALL CHANGES AND TRENDS IN THE PERIOD...WITH THE
ECMWF FAVORED THROUGH THE MAJORITY OF THE PERIOD...TRENDING TO
BIASED MEAN DETERMINISTIC SYNOPTIC FIELDS BY DAY 6-7.

WED-THU...THE FIRST IN A POTENTIAL SERIES OF DISTURBANCES IS
EXPECTED TO AFFECT THE REGION IN THIS PERIOD. EXPECTED MCS ACTIVITY
FROM INITIAL CENTRAL PLAINS ELEVATED THETA-E ADV WILL LIKELY PUSH
QUICKLY EAST INTO THE UPPER MIDWEST WITH A NORTHERN BIAS TO THE
TRACK EXPECTED GIVEN A WEAK NEG THETA-E PUSH FROM THE MON-TUE
DEPARTING SYSTEM...LIKELY FAVORING NORTHERN IL/WI/SOUTHERN
MI/NORTHERN IN AND NW OH. WITH A GOOD SETUP FOR MCS ACTIVITY...WED
HAVE RAISED POPS TO 40 ACROSS THE NORTH WHERE THE BEST OVERLAP OF
INCREASED MID LEVEL FLOW/POS THETA-E ADV WILL RESIDE GIVEN H85-3
THICKNESS CONTOURS. DO FAVOR THE SLOWER BIASED ECMWF AND UKMET PER
UPPER WAVE AND ASSOCIATED SFC REFLECTION...WHICH STILL SUPPORTS
INCREASED POPS THROUGH THUR AFTERNOON. SEVERE POTENTIAL WILL BE
ELEVATED IN THIS PERIOD GIVEN AMPLE INSTABILITY/STRONG FORCING PER
INCREASED UPPER FLOW. DAMAGING WINDS WOULD BE THE MAIN THREAT GIVEN
STORM ENVIRONMENT FAVORING AN OUTFLOW DOMINATE FORWARD PROPAGATING
CONVECTIVE SYSTEM. NO CHANGE TO FORECAST TEMPS GIVEN CONCERNS ON
CLOUDS AND PRECIP. MODEL THERMAL FIELDS CERTAINLY SUPPORT CURRENT
FORECAST NUMBERS ALTHOUGH INSOLATION WILL PLAY A LARGE ROLE IN
RESULTANT NUMBERS.

FRI-SUN...MUDDLED FORECAST DETAILS IN THIS PERIOD GIVEN POOR MODEL
CONFIDENCE. CURRENT FORECAST ENCOMPASSES ALL CONCERNS WITH A BIAS
TOWARD CLIMO GIVEN LOOMING UNCERTAINTY. DID ADD POPS TO SAT NIGHT
GIVEN A VERY REAL POTENTIAL FOR AN MCS CORRIDOR RESIDING OVER THE
REGION. FORECAST MODELS STILL OFFER A SIG NORTHERN STREAM WAVE BY
DAY 7-8 AND GIVEN CONCERNS ON A NORTHERN BIAS...CURRENT TEMPS IN THE
GRIDDED DATABASE ARE LIKELY TOO LOW. CONCERNS ON FAST FLOW MID LEVEL
IMPULSES IN THE PRESENCE OF AMPLE LL HEAT/MOISTURE CERTAINLY
SUPPORTS CURRENT FORECAST POP NUMBERS...WITH WAVE TIMING/TRACK/AND
ORGANIZATION FAR FROM BEING RESOLVED AT THIS POINT. EXPECT ABOVE
NORMAL TEMPS IN THE PERIOD WITH ABOVE NORMAL CHANCES FOR PRECIP.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...JC
AVIATION...ARNOTT
Hazardous weather outlook, May 31, 12:57 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1257 PM EDT MON MAY 31 2010

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-011700-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1257 PM EDT MON MAY 31 2010 /1157 AM CDT MON MAY 31 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THIS EVENING. WHILE
THE PRIMARY THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL AND
LOCALIZED FLOODING...A FEW SEVERE STORMS...WITH DAMAGING WINDS
AND LARGE HAIL...ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE IN THIS PERIOD. THE
BEST CHANCE FOR ORGANIZED SEVERE WEATHER WILL BE WEDNESDAY INTO
THURSDAY...WITH ANOTHER EPISODE OF SEVERE WEATHER POSSIBLE THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH AFTERNOON INTO EARLY
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

ARNOTT

In the hours before

Special weather statement, May 31, 3:13 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
313 PM EDT MON MAY 31 2010

INZ003>005-012>016-020-022-023-312015-
CASS IN-ELKHART IN-FULTON IN-KOSCIUSKO IN-LA PORTE IN-MARSHALL
IN-MIAMI IN-PULASKI IN-ST. JOSEPH IN-STARKE IN-WHITE IN-
313 PM EDT MON MAY 31 2010

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA WITH EMBEDDED
STRONG STORMS. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE
WITH ANY OF THE STRONGER STORMS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WARSAW AND WINONA LAKE...
  GULIVOIRE PARK...
  NAPPANEE...
  MISHAWAKA...
  SYRACUSE...
  DUNLAP...ELKHART AND GOSHEN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4085 8699 4091 8698 4092 8693 4143 8692
      4172 8607 4176 8607 4176 8567 4105 8569
      4105 8602 4057 8636 4070 8638 4070 8649
      4080 8658 4075 8658 4073 8677 4058 8678
      4058 8709 4084 8710
TIME...MOT...LOC 1912Z 226DEG 16KT 4147 8621

ARNOTT
Local storm report, May 31, 3:36 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     BERRIEN SPRINGS         41.95N  86.34W
05/31/2010                   BERRIEN            MI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON SNOW ROAD.

&&

EVENT NUMBER IWX1000615

SAW
Local storm report, May 31, 3:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
338 PM EDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     2 SE WINONA LAKE        41.20N  85.79W
05/31/2010                   KOSCIUSKO          IN   NWS EMPLOYEE

            TREE BRANCH DOWN ON POWER LINES AND BEGINNING TO SMOKE.

&&

EVENT NUMBER IWX1000616

SAW
Local storm report, May 31, 3:46 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     2 SE OTTAWA             41.00N  84.01W
05/31/2010                   PUTNAM             OH   EMERGENCY MNGR

            SIGNIFICANT DAMAGE TO THE EAST SIDE OF A TWO STORY
            HOME. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER IWX1000617

SAW
Special weather statement, May 31, 3:46 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EDT MON MAY 31 2010

INZ015-016-022>027-032>034-OHZ016-024-025-312045-
ADAMS IN-ALLEN OH-BLACKFORD IN-CASS IN-FULTON IN-GRANT IN-HUNTINGTON
IN-JAY IN-KOSCIUSKO IN-MIAMI IN-PUTNAM OH-VAN WERT OH-WABASH IN-WELLS
IN-
346 PM EDT MON MAY 31 2010

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
SCATTERED THUNDERSTORMS ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO
THIS AFTERNOON. THESE STORMS WERE MOVING SLOWLY NORTHEAST AT 15 TO
20 MPH AND WILL CONTINUE TO BE SCATTERED ACROSS THE AREA THROUGH THE
AFTERNOON HOURS.

LOCALLY HEAVY RAINFALL...PEA SIZE HAIL...WINDS UP TO 55 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE WITH ANY
THUNDERSTORM THIS AFTERNOON. A FEW ISOLATED THUNDERSTORMS MAY BECOME
SEVERE SO BE ALERT FOR POSSIBLE WARNINGS INTO THE EVENING HOURS.
VERY ISOLATED WIND GUSTS TO 65 MPH COULD OCCUR INFREQUENTLY AND
QUICKLY IN THE STRONGER THUNDERSTORMS.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR ARE ALSO POSSIBLE WITH
THESE SLOW MOVING THUNDERSTORMS. PONDING OF WATER ON ROADS MAY OCCUR
QUICKLY AND WATER MAY ALSO RISE QUICKLY IN SMALLER STREAMS..CREEKS
AND DRAINAGE DITCHES. DO NOT PLAY OR ATTEMPT TO DRIVE THROUGH ANY
FLOODED AREAS. TURN AROUND...DO NOT DROWN. LISTEN FOR POSSIBLE FLOOD
WARNINGS AS WELL.

GUSTY WINDS MAY ALSO CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND
LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS
SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL ANY STORM
HAS PASSED.

LAT...LON 4069 8445 4073 8445 4073 8479 4032 8481
      4033 8521 4040 8522 4039 8586 4058 8588
      4058 8636 4105 8603 4107 8570 4101 8568
      4093 8535 4093 8481 4098 8475 4099 8386
      4065 8387
TIME...MOT...LOC 1943Z 226DEG 18KT 4071 8529
Local storm report, May 31, 3:48 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     CLAYPOOL                41.13N  85.88W
05/31/2010                   KOSCIUSKO          IN   BROADCAST MEDIA

            A TREE UPROOTED AND FELL ON A BUILDING. NUMEROUS TREE
            LIMBS DOWN. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER IWX1000618

SAW

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 10:09 AM EDTSpecial Weather StatementIWXWilliams66 min
May 31, 11:11 AM EDTSpecial Weather StatementIWXFulton, Williams49 min
May 31, 11:16 AM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams59 min
May 31, 12:58 PM EDTSpecial Weather StatementIWXPutnam62 min
May 31, 1:55 PM EDTSpecial Weather StatementIWXAllen, Van Wert50 min
May 31, 2:14 PM EDTSpecial Weather StatementIWXDefiance, Henry, Paulding, Putnam61 min
May 31, 2:21 PM EDTSevere Thunderstorm WarningIWXDefiance, Paulding26 min
May 31, 2:52 PM EDTSpecial Weather StatementIWXAllen, Van Wert53 min
May 31, 3:12 PM EDTSpecial Weather StatementIWXDefiance, Fulton, Henry, Paulding, Putnam, Williams63 min
May 31, 3:46 PM EDTSpecial Weather StatementIWXAllen, Van Wert59 min
May 31, 4:21 PM EDTSpecial Weather StatementIWXDefiance, Fulton, Henry, Paulding, Putnam, Williams54 min
May 31, 4:41 PM EDTAreal Flood AdvisoryIWXFulton, Williams3 hr
May 31, 4:43 PM EDTSevere Thunderstorm WarningIWXWilliams62 min
May 31, 4:45 PM EDTSpecial Weather StatementIWXAllen, Putnam, Van Wert60 min
May 31, 5:13 PM EDTSpecial Weather StatementIWXDefiance, Fulton, Henry, Paulding, Williams62 min
May 31, 5:41 PM EDTSpecial Weather StatementIWXAllen, Putnam, Van Wert64 min

Nearby

Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.